I burned myself cooking 2 weeks ago. The burns themselves weren't too bad because I attended to them quickly. I applied a burn relieving gel to them immediately to relieve the pain and to stop the burn progression. The next day, I started to apply neosporin to keep it from getting infected. Instead, I broke into a huge rash everywhere the neosporin was applied. I ended up going to the hospital because the rash was so bad and was prescribed prednisone, famotidine, and cephalexin. Everything was healing well once i started the medication about a week ago, but now it seems the wounds are infected again because they are pussing really badly. I finished taking the prednisone and famotidine and still have another day left of taking the cephalexin. I keep aquaphor on the affected ares to protect my skin but I was wondering if there was anything else I can do to get rid of the infection because it seems the medication isn't doing anything. Please help!
Neosporin can cause an allergic rash, and that is probably what you had. I cannot, however, make any sense of the swollen rash you say you have now. It is almost certainly inflamed, not infected, and perhaps you need more anti-inflammatory treatment to suppress what might be a flare of the allergic reaction, even though you've stopped using the neosporin. In any case, you need to contact not a doctor on the internet but the doctors who have been taking care of you in person. Please do this at once.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.